MAUDE Adverse Event Report: EUROSETS S.R.L. ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS

EUROSETS S.R.L. ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number US5087
Medical Device Problem Codes Fluid/Blood Leak (1250); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an oxygenator was returned for an unknown reason.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was later reported that this was the second (mfr# 3003306248-2025-00096) failed membrane as the oxygenator began leaking blood.
 
Additional Manufacturer Narrative
A.Patient information updated.D4 - additional device information serial number updated.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: functional testing of the returned oxygenator by the manufacturer (eurosets) confirmed an oxygenator leak due to a crack in the housing; however, a specific root cause for the crack could not be conclusively determined through this evaluation.The submitted images were reviewed and showed the eurosets pediatric oxygenator, lot number 10603100, in use with blood.A collection of blood was noted in the bottom housing of the oxygenator, within the gas pathway.The oxygenator was returned to abbott where an initial visual inspection was performed that revealed no obvious damage.Blood residue was noted in the bottom housing of the oxygenator, within the gas pathway.The oxygenator was forwarded to the external manufacturer (eurosets) for technical analysis.The oxygenator was placed on a mock loop with physiological water.The oxygenator was filled using a peristaltic pump at 6 liters per minute (lpm) and remained in the mock loop for 10 minutes.A slow drip in the lower part of the oxygenator was confirmed.The device was sectioned by removing the lower housing, refilled with water, and pressurized.The point of loss occurred due to a crack in the inner part of the oxygenator module.The device history record for the oxygenator, lot number 10603100, was reviewed by the external manufacturer and showed that all tests from the production process were compliant with the technical specifications.Devices are required to pass manufacturing inspections and specifications prior to release, and no abnormalities were documented which would cause or contribute to the reported occurrence.This device passed all required testing.Eurosets confirmed that 100% of the oxygenators produced are tested to detect eventual leakages using a pressure of 150 kpa (kilopascals) which is 1.5 times the maximum blood pathway pressure indicated on the ifu (instructions for use).Devices that exhibit leaks are discarded prior to distribution.Eurosets communicated that this event will be monitored within the eurosets trend reporting, and in case of adverse trends, further investigation and/or corrective actions will be carried out.The eurosets amg pmp pediatric instructions for use (ifu), is currently available.Under ¿risks and side effects,¿ the ifu lists possible risks and side effects, including blood leakage caused by mechanical failure (e.G.Loss of mechanical integrity).These are potential side effects of all extracorporeal blood circulation systems.Under the list of warnings, the ifu warns that during use, a spare oxygenator must always be available and also warns that the device has to be carefully and continuously checked by qualified healthcare professionals throughout the procedure.The ifu warns to carefully check the device seal during priming and operation.If you notice leakage during priming or operation, replace the defective device following good perfusion practices.Also, under the section titled ¿set up¿, the ifu warns to ¿carry out a visual inspection and carefully check the device before use.Transport and/or storage conditions other than those prescribed may have caused damage to the device.¿ under the section titled ¿during bypass¿, the ifu instructs that during the entire procedure, according to good prefusion practices, monitor the integrity of the system for leaks absence.In this section, the ifu warns that ¿during cpb (cardiopulmonary bypass) check the oxygenator integrity, a small breach can also result in continuous blood loss, bacterial risk, viral infection or pyrogen reaction.A large breach can result in rapid blood loss leading to shock and death.If leakage occurs replace the oxygenator with a new one.¿ under the section titled ¿oxygenator replacement¿, this document states that a spare oxygenator must always be available during perfusion.After 6 hours of use with blood or if particular situations occur, which may lead the person responsible for perfusion to determine the safety of the patient may be compromised (insufficient oxygenator performance, leaks, abnormal blood parameters, etc.), follow the procedure outlined in the ifu for oxygenator replacement.The production documentation for the eurosets pediatric oxygenator, lot number 10603100, was reviewed by the external manufacturer (eurosets) and showed that all tests made in the production process were compliant with the technical specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT  41036
Manufacturer (Section G)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT   41036
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22361915
Report Number3003752502-2025-00024
Device Sequence Number13132309
Product Code DTZ
UDI-Device Identifier08052705493351
UDI-Public(01)08052705493351(17)270903
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K202206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS5087
Device Catalogue NumberUS5087
Device Lot Number10603100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer06/23/2025
09/02/2025
12/10/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/10/2025
09/07/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 MO
Patient SexMale
Patient Weight13 KG